Alert archive / New York / Wind Advisories in 2022

Wind Advisory 9, NWS Buffalo, NY

November 5, 20229 counties in New York

NWS Buffalo, NY issued this wind advisory at Nov 5, 2022, 3:59 AM EDT for 9 counties in New York. It took effect at Nov 5, 2022, 6:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2022, 3:59 AM EDT (07:59 UTC)
In effect from
Nov 5, 2022, 6:00 PM EDT
Expired
Nov 6, 2022, 3:30 AM EST
In force
11 hr
Issued by
NWS Buffalo, NY

Counties Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 89 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2022-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2022-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

638 
WWUS71 KBUF 050759
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
359 AM EDT Sat Nov 5 2022

NYZ010>012-019-085-051800-
/O.NEW.KBUF.WI.Y.0009.221105T2200Z-221106T0400Z/
Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie-
Including the cities of Buffalo, Batavia, Warsaw, Jamestown, 
Orchard Park, and Springville
359 AM EDT Sat Nov 5 2022

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph
  expected. A few gusts to 45 mph are also possible early today
  near the Lake Erie shoreline from Fredonia to Dunkirk.

* WHERE...Erie, Genesee, Wyoming, and Chautauqua counties.

* WHEN...From 6 PM this evening to midnight EDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ003-013-014-051800-
/O.NEW.KBUF.WI.Y.0009.221105T2200Z-221106T0400Z/
Monroe-Livingston-Ontario-
Including the cities of Rochester, Geneseo, and Canandaigua
359 AM EDT Sat Nov 5 2022

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph
  expected. 

* WHERE...Monroe, Livingston, and Ontario counties.

* WHEN...From 6 PM this evening to midnight EDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ007-008-051800-
/O.NEW.KBUF.WI.Y.0009.221105T2200Z-221106T0900Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
359 AM EDT Sat Nov 5 2022

...WIND ADVISORY IN EFFECT FROM 6 PM EDT THIS EVENING TO 4 AM EST
SUNDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph
  expected. The strongest winds are expected to the north of the
  Tug Hill, including Fort Drum. 

* WHERE...Jefferson and Lewis counties.

* WHEN...From 6 PM EDT this evening to 4 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JLA
6 follow-up statements
092 
WWUS71 KBUF 051650
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
1250 PM EDT Sat Nov 5 2022

NYZ010>012-019-085-060300-
/O.CON.KBUF.WI.Y.0009.221105T2200Z-221106T0400Z/
Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie-
Including the cities of Buffalo, Batavia, Warsaw, Jamestown, 
Orchard Park, and Springville
1250 PM EDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected. A few gusts to 45 mph are also possible early today 
  near the Lake Erie shoreline from Fredonia to Dunkirk. 

* WHERE...Erie, Genesee, Wyoming, and Chautauqua counties.

* WHEN...From 6 PM this evening to midnight EDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ003-013-014-060300-
/O.CON.KBUF.WI.Y.0009.221105T2200Z-221106T0400Z/
Monroe-Livingston-Ontario-
Including the cities of Rochester, Geneseo, and Canandaigua
1250 PM EDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected. 

* WHERE...Monroe, Livingston, and Ontario counties.

* WHEN...From 6 PM this evening to midnight EDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ007-008-060300-
/O.CON.KBUF.WI.Y.0009.221105T2200Z-221106T0900Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
1250 PM EDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM EDT THIS EVENING TO
4 AM EST SUNDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected. The strongest winds are expected to the north of the 
  Tug Hill, including Fort Drum. 

* WHERE...Jefferson and Lewis counties.

* WHEN...From 6 PM EDT this evening to 4 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

EAJ
419 
WWUS71 KBUF 052104
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
504 PM EDT Sat Nov 5 2022

NYZ010>012-019-085-060400-
/O.CON.KBUF.WI.Y.0009.221105T2200Z-221106T0400Z/
Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie-
Including the cities of Buffalo, Batavia, Warsaw, Jamestown, 
Orchard Park, and Springville
504 PM EDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Erie, Genesee, Wyoming, and Chautauqua counties.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ003-013-014-060400-
/O.CON.KBUF.WI.Y.0009.221105T2200Z-221106T0400Z/
Monroe-Livingston-Ontario-
Including the cities of Rochester, Geneseo, and Canandaigua
504 PM EDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph  
  expected.

* WHERE...Monroe, Livingston, and Ontario counties.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ007-008-060600-
/O.CON.KBUF.WI.Y.0009.221105T2200Z-221106T0900Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
504 PM EDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected. The strongest winds are expected to the north of the 
  Tug Hill, including Fort Drum. 

* WHERE...Jefferson and Lewis counties.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
671 
WWUS71 KBUF 060246
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
1046 PM EDT Sat Nov 5 2022

NYZ010>012-019-085-060400-
/O.CON.KBUF.WI.Y.0009.000000T0000Z-221106T0400Z/
Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie-
Including the cities of Buffalo, Batavia, Warsaw, Jamestown, 
Orchard Park, and Springville
1046 PM EDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Erie, Genesee, Wyoming, and Chautauqua counties.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ003-013-014-060400-
/O.CON.KBUF.WI.Y.0009.000000T0000Z-221106T0400Z/
Monroe-Livingston-Ontario-
Including the cities of Rochester, Geneseo, and Canandaigua
1046 PM EDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Monroe, Livingston, and Ontario counties.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ007-008-060900-
/O.CON.KBUF.WI.Y.0009.000000T0000Z-221106T0900Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
1046 PM EDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected. The strongest winds are expected to the north of the 
  Tug Hill, including Fort Drum.

* WHERE...Jefferson and Lewis counties.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
869 
WWUS71 KBUF 060301
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
1101 PM EDT Sat Nov 5 2022

NYZ010>012-019-085-060600-
/O.EXT.KBUF.WI.Y.0009.000000T0000Z-221106T0600Z/
Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie-
Including the cities of Buffalo, Batavia, Warsaw, Jamestown, 
Orchard Park, and Springville
1101 PM EDT Sat Nov 5 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Erie, Genesee, Wyoming, and Chautauqua counties.

* WHEN...Until 1 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ003-013-014-060600-
/O.EXT.KBUF.WI.Y.0009.000000T0000Z-221106T0600Z/
Monroe-Livingston-Ontario-
Including the cities of Rochester, Geneseo, and Canandaigua
1101 PM EDT Sat Nov 5 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Monroe, Livingston, and Ontario counties.

* WHEN...Until 1 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ007-008-060900-
/O.CON.KBUF.WI.Y.0009.000000T0000Z-221106T0900Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
1101 PM EDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected. The strongest winds are expected to the north of the 
  Tug Hill, including Fort Drum.

* WHERE...Jefferson and Lewis counties.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
538 
WWUS71 KBUF 060554
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
154 AM EDT Sun Nov 6 2022

NYZ003-010>014-019-085-060700-
/O.CAN.KBUF.WI.Y.0009.000000T0000Z-221106T0600Z/
Monroe-Northern Erie-Genesee-Wyoming-Livingston-Ontario-
Chautauqua-Southern Erie-
Including the cities of Rochester, Buffalo, Batavia, Warsaw, 
Geneseo, Canandaigua, Jamestown, Orchard Park, and Springville
154 AM EDT Sun Nov 6 2022

...WIND ADVISORY IS CANCELLED...

$$

NYZ007-008-060900-
/O.CON.KBUF.WI.Y.0009.000000T0000Z-221106T0900Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
154 AM EDT Sun Nov 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected. The strongest winds are expected to the north of the 
  Tug Hill, including Fort Drum.

* WHERE...Jefferson and Lewis counties.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
043 
WWUS71 KBUF 060830
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
330 AM EST Sun Nov 6 2022

NYZ007-008-060930-
/O.CAN.KBUF.WI.Y.0009.000000T0000Z-221106T0900Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
330 AM EST Sun Nov 6 2022

...WIND ADVISORY IS CANCELLED...

Winds have fallen below criteria.

$$

JM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Nov 5, 1:56 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Nov 5, 1:56 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
156 AM EDT Sat Nov 5 2022

.SYNOPSIS...
High pressure will continue to provide our region with dry...very
warm...and increasingly breezy conditions...with widespread near
record to record high temperatures today. A passing cold front will
then bring gusty winds and a round of showers as it crosses our area
tonight and early Sunday...though above normal temperatures will
still persist through most if not all of next week.

&&

.NEAR TERM /THROUGH TODAY/...
...Record Warmth to Continue Today...

A strong ridge centered along the eastern seaboard will remain
practically stationary early this morning...while a developing area
of low pressure tracks from Missouri to Wisconsin. The persistent
ridge will help to maintain dry weather across our region...with
just an increase in cirrus-level cloudiness expected in most areas.
The one possible exception to the latter may be across interior
portions of the Southern Tier...where the prevailing low level
southerly flow may advect some lower clouds into the area. Otherwise
a continued slow but steady tightening of the pressure gradient will
help keep a 10-15 mph southerly breeze intact across the bulk of the
area. The winds will be a bit stronger (15-25 mph) along the Lake
Erie shoreline southwest of Buffalo...where some gusts to 35 mph or
so will be possible. The steady southerly breeze and warm airmass
will result in an unseasonably warm start to the day...with early
morning lows ranging from the lower to mid 50s across interior
portions of the Southern Tier/North Country to the upper 50s across
the lower elevations. The warmest overall lows will be from the Lake
Erie shoreline northeastward to Buffalo...where downsloping effects
should keep temps from falling much below 60 degrees. To put this
warmth into proper perspective...such readings will easily be warmer
than average daytime high temps for this point in November.

Later today...the strong ridge will simply refuse to budge from its
position just off the East Coast...while the aforementioned area of
low pressure deepens and tracks northeastward to Lake Superior. Dry
and unseasonably warm weather will continue to prevail with this
latter system continuing to be shunted by well to our northwest...
albeit with a continued general increase in cirrus-level clouds...
and some low clouds slowly attempting to make further inroads into
interior portions of the Southern Tier and North Country. Continued
tightening of the pressure gradient across our region will also
result in increasingly breezy to windy conditions as the day
progresses...with sustained southerly winds of 15-25 mph gusting to
30 to 40 mph...with the highest gusts found both across the higher
terrain and in regions of favored downslope flow. With such winds in
place along with at least some partial sunshine and 925 mb temps
surging to between +14C and +18C...highs this afternoon will range
from the upper 60s across the highest terrain to the mid and upper
70s across most of the lower elevations...or some 25 degrees above
normal for the date. At this point...it appears that record highs
for all three of our major climate stations (76 at KBUF, 75 at KROC,
and 71 at KART) will be either equaled or eclipsed.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
Breezy to windy conditions will be ongoing this evening as a
cold front approaches the region. A south wind will lead to
downsloping across the northern slopes of the region especially
across the northern slopes of the Tug Hill. Gusts will likely
average 35-40 mph across the region this evening with some
gusts up to 45 mph in more favorable locations. If the wind
becomes southeast then downsloping from the Chautauqua Ridge,
along the Lake Erie shoreline is favorable. A dynamic system
driving these winds across the region will weaken across
Northeastern Ontario and Quebec overnight. A cold front,
although not much cold air behind it, will move from west to
east across the region late Saturday night into Sunday. Gusty
winds will continue behind the front as winds become southwest
from west to east across the region. A ribbon of moisture co-
located with the front will support showers along the front.
Strong lift and some elevated instability across western NY
could result in a few thunderstorms. More stable conditions
exist east of the Genesee Valley. Mild Saturday night with
temperatures in the mid to upper 50s, and low 60s across the
Finger Lakes region.

Winds diminish into Sunday as the strong low level jet moves east of
the region. Showers will be likely east of the Genesee Valley
through the morning with only a chance of showers across far western
NY. The northern portion of the cold front will track faster than
the southern portion so the front will slow down across the region.
Clouds and showers will continue east of Lake Ontario through Sunday
afternoon. Like previously said, little cold air advection behind
this front so high temperatures will reach the upper 60s to low 70s.

Upper level ridging will lead to dry conditions expected Sunday
night through Monday night. Low temperatures will fall to the upper
40s to low 50s Sunday night. A secondary cold front will move
through Monday and colder air and breezy conditions wil move into
the eastern Great Lakes region. More seasonable but still warmer
than normal weather on Monday with highs in the upper 50s to low
60s. Northerly winds continue Monday night with low temperatures
falling to the 30s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Mostly dry through Thursday afternoon for the long term period as a
large ridge and area of high pressure dominate the eastern U.S. A
trough over the central U.S. will track northeast toward the Eastern
Great Lakes on Thursday night and Friday morning, increasing the
potential for shower starting late Thursday night and early Friday
morning. Guidance is having some issues with the timing of the onset
of showers. A large swath of moisture potentially moving north along
the east coast, previously associated with a mid-level closed low
over the southeast is proving difficult for model timing, or if it
will even track north. But some guidance tracks this feature north
ahead of the approaching trough for late Thursday night and early
Friday morning.

Temperatures will remain above normal for most of the long term
period, the only exception being the near normal temperatures on
Tuesday behind a passing cold front on Monday. Otherwise
temperatures, while not as warm as we are currently experiencing,
will be five to ten degrees above normal (upper 50s to mid 60s)
Wednesday through Friday.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
For the most part widespread VFR conditions will continue to prevail
through this afternoon under gradually increasing high clouds...save
for interior portions of the Southern Tier and North Country where
some lower clouds and associated MVFR ceilings may slowly advect in
from the south later today. Southerly winds will be on the increase
through the afternoon. Gusts restricted through mid morning, so have
included LLWS at all TAF sites except ART where it still could be
gusty. By this afternoon, fairly widespread sustained winds of 15-20
knots and gusts to 30-35 knots are expected.

Outlook...

Tonight...VFR/MVFR with a period of showers...and gusty southerly
winds to 35-40 knots out ahead of a passing cold front.
Sunday...Mainly VFR with a chance of showers east of a KJHW/KROC
line.
Monday through Wednesday...VFR.

&&

.MARINE...
Southerly winds will steadily freshen through this afternoon out
ahead of a cold front that will cross the lower Great Lakes tonight.
Offshore flow will likely preclude the need for any Small Craft
Advisories (for winds) through this afternoon, although it will be
close over the east end of Lake Ontario.

A better likelihood of Small Craft Advisory conditions (mainly for
wind speeds) will be found just ahead of the aforementioned cold
front tonight...which will induce a brief but notable increase in
southerly offshore flow. Following the frontal passage...winds will
then turn southwesterly and quickly decrease later tonight and early
Sunday.

&&

.CLIMATE...
A southerly flow of anomalously warm air will result in temperatures
that will approach record levels across western and north central
New York this afternoon...when most areas will see high temperatures
in the 70s. Such readings will be some 25 degrees above normal high
temperatures for early November...which are generally in the lower
50s. Given the warmth we are seeing early today, we likely will see
records established for the warmest minimum temperatures for this
date as well.

Below are the RECORD high temperatures for Today (11/5):

Buffalo         76 (1948)

Rochester		75 (2015)

Watertown		71 (2015)

Below are the RECORD warm minimum temperatures for Today (11/5):

Buffalo         59 (1902)

Rochester       58 (1994)

Watertown       55 (1959)

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JLA/JJR
NEAR TERM...JLA/JJR/RSH
SHORT TERM...HSK
LONG TERM...SW
AVIATION...JLA/JJR
MARINE...JLA/JM/JJR
CLIMATE...JLA/JJR/RSH
Hazardous weather outlook, Nov 4, 2:20 PM EDT, 13 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
220 PM EDT Fri Nov 4 2022

NYZ001>008-010>014-019>021-085-051800-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
220 PM EDT Fri Nov 4 2022

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...This afternoon and tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Southerly winds will increase out ahead of an approaching cold front
Saturday and Saturday evening. The strongest winds are expected
between late Saturday and Saturday night...when winds could gust to
between 40 and 50 mph prior to the frontal passage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-LOZ042>045-062>065-051800-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
220 PM EDT Fri Nov 4 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-051800-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
220 PM EDT Fri Nov 4 2022

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 4:01 AM EDTSmall Craft AdvisoryBUF25 hr

Nearby

Wind Advisories in New York, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.